Florida, 2004Lightning Strike in Florida, July 13, 2004
July 13, 2004 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 13, 2:26 AM CST, 8 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 2:26 AM CST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
326 AM CDT TUE JUL 13 2004
.SHORT TERM...AM LOOKING FOR BETTER COVERAGE OF SHOWERS AND
THUNDERSTORMS TODAY THAN YESTERDAY. A COUPLE OF THINGS GOING FOR US
TODAY...WEAK SURFACE AND 500 MILLIBAR TROUGHS EDGING SOUTH ACROSS
THE NORTHEAST COUNTIES AND A LIGHT NORTH TO NORTHWEST WIND TO KEEP
THE SEA BREEZE CONTAINED NEAR THE COAST...WILL HAVE THE HIGHER POPS
NEAR COAST AND OVER EASTERN ZONES TODAY WHERE PWS ARE AROUND 2
INCHES. BY WEDNESDAY IT LOOKS LIKE THE PERSISTENT NORTHWEST UPPER
FLOW FINALLY HAS AN EFFECT ON THE DEEP LAYER MOISTURE WITH FORECAST
PWS DOWN TO AROUND AN INCH AND A HALF...BOUNDARY LAYER REMAINS
MOIST WITH DEW POINTS MID TO UPPER 70S. HEAT INDICES AROUND 110
EXPECTED FOR WEDNESDAY...WILL BE PUSHING GUIDELINES FOR
ADVISORY...ESPECIALLY NEAR THE COAST WHERE LOWS MAY NOT DROP BELOW
80. THURSDAY POPS MAY NEED TO BE ADJUSTED WITH SURFACE FRONT
DROPPING SOUTH ACROSS ALABAMA...BUT WILL LET DAY SHIFT TACKLE THAT
ONE.
&&
.EXTENDED...LOT DEPENDS OF FRONT THAT IS SUPPOSED TO STOP AT THE
COAST FRIDAY. FRONT IN AREA SHOULD MEAN GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS NEAR AND SOUTH WITH LOWER OR NO POPS TO THE NORTH. ALL
HINGES ON STRENGTH OF FRONT AND DEPTH OF MOISTURE. NOT SURE HOW GOOD
MODELS ARE IN FORECASTING THESE THINGS...SINCE A FRONT IN JULY OVER
SOUTH ALABAMA IS ABOUT AS RARE AS SNOW IN JANUARY. ANYWAY NOT ANY
CHANGES TO EXTENDED JUST YET.
&&
.MARINE...A GENERAL WEST TO NORTHWEST WIND...WHEN ITS NOT LIGHT AND
VARIABLE. WINDS OVER THE WEEKEND WILL DEPEND ON FRONTAL POSITION.
SEAS TO REMAIN DOCILE...EXCEPT NEAR THE SCATTERED THUNDERSTORMS.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 93 76 96 77 / 60 40 30 20
PENSACOLA 93 76 95 79 / 60 40 30 20
DESTIN 92 79 93 81 / 60 40 30 20
EVERGREEN 94 74 96 75 / 60 30 20 20
WAYNESBORO 95 73 97 74 / 40 20 20 20
CAMDEN 95 74 97 74 / 40 20 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
11
Hazardous weather outlook, Jul 13, 4:30 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE JUL 13 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT TUE JUL 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE
ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED SOME STORMS COULD BECOME STRONG...PRODUCING
PERIODS OF HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. THE THUNDERSTORM ACTIVITY WILL DECREASE IN
COVERAGE AND INTENSITY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.
Lightning, Okaloosa
- When
- July 13, 10:30 AM CST
- Where
- Okaloosa County, Ft Walton Beach
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
Lightning struck a home near Fort Walton Beach. A fire was started by the strike but was quickly extinguished.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Kentucky, July 13 to 14, 2004$960,000 · 1.75 in hail · 61 events
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414289.